MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SB7AL10SH
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device returned in plastic bag.A flexural kink was noted at the proximal side hole.Wire braid was visible.The id and the od measurements both met specification.No other deformation was noted to the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was attempted to be used.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was not inspected.The device was prepped per ifu with no issues.Resistance was not encountered when advancing the device and excessive force was not used.The device was not excessively torqued.It was reported that the catheter was quickly kinked from the primary curve.The kink occurred while the device was in the patient.No patient injury reported.Analysis of the returned device revealed a flexural kink with wire braid exposed.

Brand Name
SHERPA BALANCED 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8929290
Report Number1220452-2019-00104
Device Sequence Number18892830
Product Code DQY
UDI-Device Identifier00613994836816
UDI-Public00613994836816
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K051846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Model NumberSB7AL10SH
Device Catalogue NumberSB7AL10SH
Device Lot Number0009274591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1